What a journey we PMR/GCA people have! We become so knowledgeable about our condition and although we almost become experts on how the condition affects us as individuals we are sometimes thrown a 'curve ball' to keep us on our toes! I was managing to reduce with the dead slow & stop method without any major problems until getting to the 7 mg mark. While reducing to 6mg I gradually experienced a return to a range of symptoms ( no pain or stiffness but aching among other things ) which seemed to get worse over a few weeks. Cutting a long story short I had no idea in the end if it was a flare or withdrawal as the symptoms were so similar. I had assumed if it was withdrawal symptoms it would start to get better over 2 weeks but it seemed to be getting worse and I was feeling miserable with daily low grade fevers etc so I thought I was having the start of a flare so went back up to taking 7 mg . I had blood tests to see if the markers had increased but they hadn't so I can only assume it was withdrawal symptoms! When I researched the symptoms of Pred withdrawal on line I realized I was probably having withdrawal symptoms. I will be reducing by 1/2 mg from now on so lesson learned! At least I was aware due to the excellent posts from our regular contributors that at the lower doses smaller reductions are sometimes required. Also I knew that 7 mg can often be a sticking point. I am so pleased to have this forum which has armed me with good information, advice and guidance for nearly a year now. Hope everyone has a lovely weekend .
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.